Dermal fillers are a non-invasive, effective and very popular treatment for facial rejuvenation purposes. When administered by an experienced practitioner, it is rare to experience any side effects other than minor bruising or swelling around the injection site. If you notice any blue discolouration of the skin, you should return to your clinic immediately so that the cause can be investigated. In some cases this could be minor bruising which will resolve in the coming days, but blue colouring of the skin may also be due to the “Tyndall effect”. In this case, the fillers will need to be dissolved to reverse the effects.
Typical Side Effects following Dermal Filler Treatment
Blue colouration of the skin is not a common side effect of dermal filler treatment. As dermal fillers consist of hyaluronic acid (a naturally occurring substance within the body), they are well tolerated by most individuals and side effects are typically minor.
Dermal filler side effects can include:
- Redness at the injection site
What Causes Blue Discolouration?
The “Tyndall Effect” is a rare occurrence whereby an individual’s skin shows signs of blue discolouration immediately following treatment. This is due to particles within the filler product reflecting the light, and is usually most evident in tear trough areas where the skin is thin. This effect is caused by superficial or excessive placement of the filler product, which can be a result of poor injection technique or inexperience.
How can I tell if the difference between bruising and the Tyndall Effect?
If you notice purple bruising following filler treatment, this is likely bruising and will resolve within a few days. If you notice a blue tinge to your skin, this should be examined by your practitioner as it may be due to the Tyndall effect.
How long does the Tyndall Effect last?
Without corrective treatment the Tyndall effect can last for up to two years, although some fillers may dissolve naturally within as little as 6 months. For an immediate resolution, your practitioner can treat the affected area with corrective hyaluronidase. Within the next 24-48 hours, all traces of filler will be dissolved, and your pre-treatment appearance will be restored.
Choose Your Cosmetic Clinic Carefully
For the most part, the Tyndall Effect is a preventable complication. Experienced clinics will always take the time to understand your goals, assess the area you are looking to treat and confirm your eligibility for dermal fillers. When performed by experienced and qualified practitioners, side effects are usually minor as a result of using correct technique and high-quality products. In rare cases where the Tyndall effect does occur, it can be reversed quickly and efficiently.
Dermal Fillers at Cosmetic Doctor Brisbane
With a focus on achieving ‘natural look’ enhancement and a commitment to using the highest-grade products, Cosmetic Doctor Brisbane are a leading choice for dermal fillers in Brisbane.
Committed to providing the best quality care for every individual, we invite you to book a consultation today.